canasa with cortifoam?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

winni
Regular Member


Date Joined Jul 2006
Total Posts : 179
   Posted 9/13/2008 10:33 PM (GMT -6)   
Hello everyone,
I have a question concerning canasa suppositories/cortifoam. Basically I had been doing really well, and then after 8 days of being on the 5 mg dose of pred (I have been tapering reeeeally slowly) BAM! I went from once a day with no blood to 5 or 6 bloody Ds a day. I have cortifoam that I started using the day the blood started, once in morning and once at night, but I also have these canasa suppositories that my GI gave me just before I went on a vacation (just in case) that I never used. So I was planning on maybe starting those tonight to see if they help. My question is, can I do the canasa and the cortifoam, or should I just stick to one or the other? If I can use both, which do i use first? And finally I am on colazal, and don't seem to have any problems from it, but Asacol seriously exacerbated my UC symptoms, is that a sign that I shouldn't even try Canasa, or are there people who cannot tolerate Asacol, but do fine with the canasa suppositories?
Thank you all so much, any advice is appreciated.
Winni, 25

Diagnosed UC july 2006.
medications: colazal 9 daily,
5 mg pred,and tapering. 75 mg 6 mp
supplements:calcium, aloe gel, pro-biotics, bee propolis, omega 3 oil, kombucha
osteopenia from all this prednisone.
http://www.myspace.com/harshrealmbro


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/14/2008 8:20 AM (GMT -6)   
Usually you do one or the other. You can try using the Cortifoam a night and then the Canasa during the day. Because with the Canasa, you can insert and still walk around doing your thing. Some people that can't tolerate Asacol do well with the mesalamine rectal meds and some don't (like me). So you won't know until you try. Maybe you should call your doc though to tell him/her what is going on.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/14/2008 4:13 PM (GMT -6)   

Winnie,

     How long were you on prednisone?  This last flare, since April, I haven't been able to get off it completely.  I was off of it for three weeks but then got an abscessed tooth had to go on Cipro and that played havoc on the colon...back on the prednisone...down to 5 mgm now, still bleeding though with multiple bms every other morning it seems.  I take the cort enemas alternate nights with Canasa..no sign of improvement though..also on 50 mgm of 6MP and Colazal.


winni
Regular Member


Date Joined Jul 2006
Total Posts : 179
   Posted 9/15/2008 2:55 PM (GMT -6)   
Wow Christine, we are totally med twins!
Anyway I heve basically been on pred since dxed. I have had a couple of 1 month breaks from it, but ive been on it pretty consistently since july 2006. i have started doing canasa in mornings and cortifoam at night. I am going about 4 times a day, with a little blood every time.
Winni, 25

Diagnosed UC july 2006.
medications: colazal 9 daily,
5 mg pred,and tapering. 75 mg 6 mp
supplements:calcium, aloe gel, pro-biotics, bee propolis, omega 3 oil, kombucha
osteopenia from all this prednisone.
http://www.myspace.com/harshrealmbro


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/15/2008 3:54 PM (GMT -6)   
I see where you stated that you have osteopenia due to the prednisone use.  Be careful Winnie, I have full blown osteoporosis, I am 62 yrs old, and suffered a compressed fracture of the lumbar spine about four years ago...really painful.  I don't take anything for the osteoporosis because it can cause ulcerations in the esophagus and I sure don't need any more ulcers.  I do take calcium tablets every day though.  My husband wondered if they could just go in and cauterize the ulcers in the rectum.  Have to ask my GI doctor next time I see him which is not scheduled until Nov 13th.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 1:56 AM (GMT -6)
There are a total of 3,005,630 posts in 329,243 threads.
View Active Threads


Who's Online
This forum has 161787 registered members. Please welcome our newest member, melzissa.
236 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, JoHnGaMeR90